Alert archive / Vermont / Winter Storm Warnings in 2005
Winter Storm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this winter storm warning at Dec 9, 2005, 10:41 AM EST for Rutland County, Vermont. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2005, 10:41 AM EST (15:41 UTC)
- Expired
- Dec 9, 2005, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
County Rutland County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 815 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBTV 091541 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1041 AM EST FRI DEC 9 2005 ...SNOW WILL CONTINUE ACROSS CENTRAL AND SOUTHERN VERMONT THROUGH THIS AFTERNOON... .A DEVELOPING AREA OF LOW PRESSURE JUST SOUTH OF LONG ISLAND WILL TRACK NORTHEAST AND BE LOCATED JUST EAST OF CAPE COD BY THIS EVENING. MEANWHILE...BANDS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS CENTRAL AND SOUTHERN VERMONT THROUGH THIS AFTERNOON. WE HAVE UPGRADED THE SNOW ADVISORY ACROSS RUTLAND AND WINDSOR COUNTIES TO A WINTER STORM WARNING WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES EXPECTED BY THIS EVENING. IN ADDITION...ACROSS ADDISON...WASHINGTON...AND ORANGE COUNTIES WILL HAVE A SNOW ADVISORY IN EFFECT WITH TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES. VTZ011-012-019-092300- /O.UPG.KBTV.SN.Y.0002.000000T0000Z-051209T2300Z/ /O.NEW.KBTV.WS.W.0004.051209T1541Z-051209T2300Z/ WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...EAST WALLINGFORD...KILLINGTON 1041 AM EST FRI DEC 9 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING...FOR RUTLAND AND WINDSOR COUNTIES FOR 6 TO 10 INCHES OF SNOW. THIS WINTER STORM WARNING REPLACES THE SNOW ADVISORY. SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS RUTLAND AND WINDSOR COUNTIES THROUGH LATE THIS AFTERNOON. SNOWFALL RATES COULD APPROACH ONE TO TWO INCHES PER HOUR WITH VISIBILITIES REDUCED BELOW ONE HALF OF A MILE. TOTAL SNOW ACCUMULATIONS BY LATE THIS AFTERNOON WILL BE 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW WILL TAPER TO SNOW SHOWERS BY LATE AFTERNOON BEFORE ENDING THIS EVENING. USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA OR OUR WEB SITE AT WEATHER.GOV FOR THE LATER UPDATES ON THIS SITUATION. $$ VTZ008-009-018-092300- /O.EXA.KBTV.SN.Y.0002.000000T0000Z-051209T2300Z/ WASHINGTON-WESTERN ADDISON-EASTERN ADDISON- INCLUDING THE CITIES OF...MONTPELIER...MIDDLEBURY...VERGENNES... BRISTOL...RIPTON 1041 AM EST FRI DEC 9 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR WASHINGTON AND ADDISON COUNTIES FOR 3 TO 7 INCHES OF SNOW. SNOW...HEAVY AT TIMES THROUGH EARLY AFTERNOON WILL TAPER TO SCATTERED SNOW SHOWERS BY LATE THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES CAN BE EXPECTED BY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA OR OUR WEB SITE AT WEATHER.GOV FOR THE LATER UPDATES ON THIS SITUATION. $$ VTZ010-092300- /O.CON.KBTV.SN.Y.0002.000000T0000Z-051209T2300Z/ ORANGE- INCLUDING THE CITIES OF...BRADFORD...RANDOLPH 1041 AM EST FRI DEC 9 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THIS AFTERNOON ACROSS ORANGE COUNTY AND BE THE HEAVIEST BETWEEN BETWEEN 11 AM AND 1 PM. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR COULD BRIEFLY OCCUR AND REDUCE VISIBILITIES BELOW ONE HALF MILE. SNOW WILL TAPER TO SNOW SHOWERS BY MID AFTERNOON BEFORE ENDING AROUND THE EVENING COMMUTE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES DUE TO SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA OR OUR WEB SITE AT WEATHER.GOV FOR THE LATER UPDATES ON THIS SITUATION. $$ TABER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Dec 9, 10:29 AM EST, 12 minutes earlier.
Area forecast discussion, Dec 9, 10:29 AM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1029 AM EST FRI DEC 9 2005 .SHORT TERM (REST OF TODAY)... FCST PROBLEMS FOR THIS UPDATE ARE SNOW AMOUNTS AND TIMING OF PRECIP ENDING FROM WEST TO EAST. WL UPGRADE ADVISORY TO WARNING FOR RUTLAND...AND...WINDSOR AND PLACE ADDISON...WASHINGTON...AND ORANGE IN ADVISORY. CRNT COOP OBSERVERS AND SPOTTERS INDICATE 4 TO 8 INCHES HAS ALREADY FALLEN ACRS RUTLAND AND WINDSOR COUNTIES WITH VSF REPORTING 6 INCHES AT 10 AM. IN ADDITION...SPOTTER FROM LAKE DUNMORE HAS 4.5 INCHES AT 10 AM. BASED ON THIS INFO AND CRNT RADAR TRENDS WL UPGRADE AREAS. OVERALL FCST IN GOOD SHAPE BASED ON CRNT RADAR AND CRNT SFC TRENDS. WATER VAPOR SHOWS POTENT S/W ENERGY NOW LOCATED ACRS CENTRAL NY/PA WITH MID/UPPER LVL DRY SLOT FROM EASTERN PA INTO NORTHERN NEW YORK ATTM. THIS ENERGY COMBINED WITH FAVORABLE ULVL DIVERGENCE FROM STRONG 25H JET IS HELPING TO ENHANCE SFC LOW PRES OFF THE NJ COAST ATTM. LATEST SFC ANALYSIS PLACES 1010MB LOW JUST SOUTH OF ISLIP WITH GREAT 3HR PRES FALLS ACRS EASTERN LONG ISLAND AND SNE ATTM...WITH ORIGINAL LOW FALLING APART ACRS EASTERN LAKE ONTARIO. GIVEN CRNT TRENDS FEEL COASTAL LOW WL TRACK SLIGHTLY CLOSER TO THE COAST THRU THIS AFTERNOON. CRNT RADAR TRENDS/OBS SHOW PRECIP FALLING APART ACRS SLV/WESTERN FA ATTM...BUT SOME LAKE ENHANCEMENT IS OCCURRING ASSOCIATED WITH SW SFC LW DOWNWIND OF ONTARIO. BASED ON THIS WL MENTION LIKELY TO OCCASIONAL POPS TO CHC BY EARLY AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION ACRS SLV/WESTERN FA. TRICKY PART OF FA IS ACRS CENTRAL/SOUTHERN VT. WE UPGRADE TO WINTER STORM WARNING FOR 6 TO 10 INCHES OF SNOW IN RUTLAND AND WINDSOR COUNTIES. EXPECT 3 TO 7 INCHES IN THE ADVISORY AREA WHICH INCLUDES ORANGE...ADDISON...AND WASHINGTON COUNTIES. GIVEN FLUFF FACTOR AND VSF HAVING 6.0 AT 10AM THIS MORNING...I FEEL SOME LOCATIONS WL HAVE THE POTENTIAL OF SEEING 12 INCHES BY LATE THIS AFTERNOON. FEEL AS COASTAL SYSTEM DEVELOPS A BAND OF MODERATE TO HEAVY SNOW WL CONT FROM A VSF TO RUTLAND LINE THRU EARLY AFTERNOON. THIS LINES UP NICELY WITH 850/7H FG FORCING AND THE STRONGEST 7H OMEGA LIFT. WITHIN THIS MESO-SCALE BAND NW OF SFC LOW SNOWFALL RATES WL BE 1 TO 2 INCHES PER HOUR WITH LOCAL AMOUNTS OF 10 TO 12 INCHES POSSIBLE. OTHERWISE...2 TO 5 INCHES ACRS CPV LOOKS GOOD...ALONG WITH 2 TO 4 INCHES ACRS NORTHERN VT. && .PREVIOUS DISCUSSION... (ISSUED 256 AM EST FRI DEC 9 2005) SYNOPSIS... LATEST WV IMAGERY SHWS A VRY DYNAMIC SYSTEM ACRS SRN GRT LAKES WITH JET CORE PUNCHING ACRS LAKES ERIE/ONTARIO ALG WITH SUSBEQUENT DVLPG DRY SLOT ACRS OH RVR VLY. MEANWHILE...QUITE IMPRESSIVE COMMA HEAD SIGNATURE ACRS MI WHERE +SN WAS A SERIOUS PRBLM LAST EVENING/NGT. CRNTLY (06Z)...EXCLNT FRONTOGENETIC BAND STRUCTURE OF LEADING EDGE OF SN ACRS CENT NY BUT NOTICE THE NARROWNESS AND DRYING IMMEDIATELY BEHIND IN SW NY. MDLS ARE CLOSER IN LINE TNGT THAN 24 HRS AGO AND CLOSER TO NAM TRACK. HWVR...DVLPMNT WISE OF SCNDRY CLOSER TO GFS (YDY) AND YDY/S THINKING THAT VRY DYNAMIC PRIMARY WITH CONTD STRENGHTENING WUD LKLY PREVENT ERLR SCNDRY DVLPMNT. IN FACT...GRTST 3 HRLY PRS FALLS CONT AHD OF PRIMARY SYSTEM WITH MDLS STL EXPCTG LOW TO DEEPEN TIL 09Z. NONETHELESS...XPLOSIVE CYCLOGENESIS WL THEN TAKE OVER JUST S OF SNE WITH RELATIVELY TIGHT PCPN GRADIENT WITH SOME SLGT NEG TILT IN S/W AND DEFORMATION STRUCTURE IN LWR CT RVR VLY WITH XCLNT Q-VEC CONVERGENCE...STG FGEN AND STG MID-LVL LAPSE RATES AND FUNNELING OF DEEP MOISTURE AHD OF DRY SLOT FOR A 3-4HR BURST OF > 2 IN/HR BTWN 15-19Z. THE BEST SHOT FOR REST OF FA WL BE THE INITIAL FGEN BAND AND WHATEVER REMAINS OF DEPLETING WRAPARD DEFORMATION STRUCTURE FM PRIMARY LOW (FOR NRN NY). AGAIN...A QUICK MOVER FOLLOWED BY WEAK RIDGING TNGT/ERLY SAT BUT NRN BDR MAY WITNESS SOME WEAK WAA -SHSN/FLURRIES. A CONTD FAST OVERALL BROAD CYCLONIC FLOW INTO ERLY NXT WEEK WITH SVRL DISTURBANCES INCLDG A S/W-CLIPPER DROPPING INTO GRT LAKES/NE LATE IN WKND/ERLY NXT WK. IT/S A SLOW MVR WITH INCRSG INSTABILITY AND PROLONGED SW FLOW OVR ERN GRT LAKES FOR LE -SHSN THREAT SAT AFTN-SUN NGT. HWVR...INSTABILITY IS NOT THAT GRT SO NOT XPCTG A BIG EVENT. SHORT TERM (TODAY THROUGH MONDAY)... TDY: A QUICK SYSTEM WITH THE GRTST IMPACT 12-20Z ACRS FA. SRN VT...ESP LWR CT RVR VLY MAY WITNESS A BRF BURST OF >2 IN/HR SNOWFALL RATES. TNGT: SYSTEM DEPARTS WITH WEAK DISTURBANCE ALG CNDN BDR FOR PSBL SLGT/CHC -SHSN AND BACKING FLOW AHD OF NXT S/W FOR PSBL LAKE EFFECT -SHSN IN PTNS OF ADRNDKS. SAT: A WAITING GAME FOR APPRCHG S/W AND CLIPPER SYSTEM WITH DVLPG SW FLOW AND GRDL INCRSG INSTABILITY ACRS ERN GRT LAKES FOR INCRSG THREAT OF -SHSN ACRS NRN NY LATE IN DAY. SUN/MON: A SLOW PROGRESSION OF S/W AND TROF...THUS MSTLY CLDY AND -SHSN THREAT MVG SLOWLY FM NRN NY INTO NRN VT. LONG TERM (MONDAY NIGHT THROUGH THURSDAY)... CNDN VORTEX SPINS ACRS QUEBEC WITH EVENTUALLY COOLER AIR FILTERING BACK INTO FA BY MID WK AS WE STAY IN NW CYCLONIC FLOW. NO CHGS TO CRNT XNTD. AVIATION... SN TO OVERSPREAD THE FA FROM THE SW EARLY TODAY AND BE STEADIEST/HEAVIEST ACRS THE FA THIS MORNING. SN EXPECTED TO TAPER TO -SHSN BY LATER TODAY AND INTO EARLY FRI NITE ACRS THE FA. SKIES TO REMAIN CLDY OTRW ACRS THE FA TODAY AND ON FRI NITE. SFC WINDS TO BECOME W-NW ACRS THE FA ON FRI NITE. THANX TO WFO ALY FOR PROVIDING AVIATION BACKUP FOR US DURING OUR WINTER WX MEETING YESTERDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...WINTER STORM WARNING FOR VTZ011-012-019 UNTIL 6 PM FRIDAY. ...SNOW ADVISORY FOR VTZ008>010-018 UNTIL 6 PM FRIDAY. NY...NONE. && SHORT TERM...TABER
Hazardous weather outlook, Dec 9, 4:41 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 441 AM EST FRI DEC 9 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-100945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 441 AM EST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... SNOW WILL BE OVERSPREADING THE REGION FROM THE SOUTHWEST EARLY TODAY AND CONTINUE TO ACCUMULATE THROUGH LATE TODAY. THE HIGHEST AMOUNT OF SNOW WILL FALL ACROSS SOUTHERN VERMONT. ANY SNOW WILL TAPER OFF TO SNOW SHOWERS TONIGHT. PLEASE REFER TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT...BUT PLEASE RELAY ANY REPORTS OF SNOWFALL AMOUNT TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT. MURRAY
Nearby
Winter Storm Warnings in Vermont, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.